DOI 10.1016/j.jaccas.2026.110452
Hemodynamic Compromise Due to Semaglutide-Associated Abdominal Distension.
Аннотация
BACKGROUND
Glucagon-like peptide-1 (GLP-1) agonists are becoming widely used, but commonly cause gastrointestinal side effects that are often mild but can occasionally be significant.
CASE SUMMARY: A 35-year-old male patient with obesity and otherwise minimal medical history presented to the emergency department after a syncopal episode that occurred several days after restarting high-dose GLP-1 agonist therapy. Imaging showed massive gastric distension with significant inferior vena cava compression. He developed low-output shock requiring very high-dose vasoactive medications, which resolved after gastric decompression via emesis, nasogastric tube placement, and intravenous fluid resuscitation.
DISCUSSION: This case represents a heretofore unseen side effect of glucagon-like peptide-1 receptor agonist administration, with initiation of maximum-dose semaglutide leading to dramatic gastric distension causing inferior vena cava compression and low-output shock.
TAKE-HOME MESSAGES: In patients with unexplained hypotension, shock, and/or syncope on glucagon-like peptide-1 agonist therapy, adverse medication effects should be considered as possible etiologies. This case emphasizes the importance of gradual dose escalation of glucagon-like peptide-1 agonists under provider guidance.
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.